Format

Send to

Choose Destination
See comment in PubMed Commons below
Biometrics. 2004 Jun;60(2):499-503.

Circular distributions based on nonnegative trigonometric sums.

Author information

  • 1Departamento de Estadística, División Académica de Actuaría, Estadística y Matemáticas, Instituto Tecnológico Autónomo de México, Río Hondo No. 1, Col. Tizapán San Angel, C.P. 01000, México DF, México. jfdez@itam.mx

Abstract

A new family of distributions for circular random variables is proposed. It is based on nonnegative trigonometric sums and can be used to model data sets which present skewness and/or multimodality. In this family of distributions, the trigonometric moments are easily expressed in terms of the parameters of the distribution. The proposed family is applied to two data sets, one related with the directions taken by ants and the other with the directions taken by turtles, to compare their goodness of fit versus common distributions used in the literature.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk